Alert archive / Colorado / Winter Storm Watches in 2011
Winter Storm Watch 7, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Apr 22, 2011, 4:20 AM MDT for 15 counties in Colorado. It took effect at Apr 23, 2011, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 4:20 AM MDT (10:20 UTC)
- In effect from
- Apr 23, 2011, 6:00 AM MDT
- Expired
- Apr 22, 2011, 3:49 PM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.3 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4571 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227 WWUS45 KPUB 221020 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 420 AM MDT FRI APR 22 2011 COZ058>060-068-073-075-080-082-221630- /O.NEW.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE...CUMBRES PASS...WOLF CREEK PASS...BLANCA PEAK... SPANISH PEAKS...GREENHORN MTN...PIKES PEAK 420 AM MDT FRI APR 22 2011 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY AFTERNOON. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET...THE WET MOUNTAINS ABOVE 10000 FEET...THE PIKES PEAK REGION ABOVE 11000 FEET...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET AND LAKE COUNTY. * CAUSE AND TIMING...UPPER LEVEL DISTURBANCES IN COMBINATION WITH FAVORABLE OROGRAPHIC FLOW WILL ALLOW PERIODS OF SNOW...HEAVY AT TIMES...OVER THE WINTER STORM WATCH AREA. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES IS ANTICIPATED. * WIND...SOUTH TO SOUTHWEST AT 10 TO 25 MPH...WITH WIND GUSTS IN EXCESS OF 40 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
2 follow-up statements
031 WWUS45 KPUB 221602 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1002 AM MDT FRI APR 22 2011 COZ058>060-068-073-075-080-082-230015- /O.CON.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE...CUMBRES PASS...WOLF CREEK PASS...BLANCA PEAK... SPANISH PEAKS...GREENHORN MTN...PIKES PEAK 1002 AM MDT FRI APR 22 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH MONDAY AFTERNOON. * LOCATION...THE SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET... THE WET MOUNTAINS ABOVE 10000 FEET...THE PIKES PEAK REGION ABOVE 11000 FEET...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET...THE EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET AND LAKE COUNTY. * CAUSE AND TIMING...UPPER LEVEL DISTURBANCES IN COMBINATION WITH FAVORABLE OROGRAPHIC FLOW WILL ALLOW PERIODS OF SNOW... HEAVY AT TIMES...OVER THE WINTER STORM WATCH AREA. * SNOW ACCUMULATION...TOTAL SNOW ACCUMULATIONS IN EXCESS OF 8 INCHES WILL BE POSSIBLE. * WIND...SOUTH TO SOUTHWEST AT 10 TO 25 MPH...WITH WIND GUSTS IN EXCESS OF 40 MPH AT TIMES. * IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR SEVERE WINTER WEATHER CONDITIONS TO DEVELOP. WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$
313 WWUS45 KPUB 222149 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 349 PM MDT FRI APR 22 2011 COZ075-222300- /O.CAN.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/ SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- 349 PM MDT FRI APR 22 2011 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE WINTER STORM WATCH FOR THE SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET. $$ COZ058>060-230400- /O.UPG.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/ /O.NEW.KPUB.WS.W.0010.110423T1200Z-110425T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...LEADVILLE...INDEPENDENCE PASS...MT ELBERT... MT MASSIVE 349 PM MDT FRI APR 22 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 AM SATURDAY TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 6 PM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAWATCH MOUNTAINS ABOVE 110000 FEET AND ALL OF LAKE COUNTY. * CAUSE AND TIMING...UNSETTLED AND MOIST SOUTHWESTERLY FLOW WILL BRING SNOW...HEAVY AT TIMES...FROM SATURDAY MORNING UNTIL SUNDAY EVENING. * SNOW ACCUMULATION...10 TO 20 INCHES CAN BE EXPECTED OVER THE EASTERN SAWATCH MOUNTAINS AND THE WESTERN MOSQUITO RANGE...WITH 6 TO 10 INCHES OVER THE LOWER ELEVATIONS OF LAKE COUNTY...INCLUDING LEADVILLE. * IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS ARE EXPECTED TO OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ COZ068-230400- /O.UPG.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/ /O.NEW.KPUB.WS.W.0010.110423T1800Z-110425T0000Z/ EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CUMBRES PASS...WOLF CREEK PASS 349 PM MDT FRI APR 22 2011 ...WINTER STORM WARNING IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...UNSETTLED AND MOIST SOUTHWESTERLY FLOW WILL BRING SNOW...HEAVY AT TIMES...FROM MIDDAY SATURDAY UNTIL SUNDAY EVENING. * SNOW ACCUMULATION...8 TO 15 INCHES. * IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT. && $$ COZ073-080-082-230400- /O.UPG.KPUB.WS.A.0007.110423T1200Z-110425T2100Z/ /O.NEW.KPUB.WW.Y.0023.110423T1800Z-110424T1800Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- WET MOUNTAINS ABOVE 10000 FT-PIKES PEAK ABOVE 11000 FT- INCLUDING...BLANCA PEAK...GREENHORN MTN...PIKES PEAK 349 PM MDT FRI APR 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO NOON MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON SATURDAY TO NOON MDT SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET...THE WET MOUNTAINS ABOVE 10000 FEET...AND THE PIKES PEAK REGION ABOVE 11000 FEET. * CAUSE AND TIMING...A MOIST WEATHER SYSTEM MOVING ACROSS THE AREA WILL BRING SEVERAL INCHES OF SNOW TO THE AREAS FROM MIDDAY SATURDAY THROUGH SUNDAY MORNING. * SNOW ACCUMULATION...5 TO 9 INCHES. * IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$ COZ066-230400- /O.NEW.KPUB.WW.Y.0023.110423T1800Z-110425T0000Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS 349 PM MDT FRI APR 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON SATURDAY TO 6 PM MDT SUNDAY. * LOCATION...THE LA GARITA MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...MOIST SOUTHWEST FLOW WILL BRING SNOW...HEAVY AT TIMES...TO THE AREA FROM MIDDAY SATURDAY UNTIL SUNDAY EVENING. * SNOW ACCUMULATION...4 TO 8 INCHES. * IMPACT...SNOW AND BLOWING SNOW AT TIMES WILL RESULT IN LOW VISIBILITIES AND SLICK AND SNOW PACKED ROADS PRODUCING HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Apr 21, 8:28 PM MDT, 7 hours 52 minutes earlier.
Area forecast discussion, Apr 21, 8:28 PM MDT, 7 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 828 PM MDT THU APR 21 2011 .UPDATE...WINDS HAVE BEEN SLOW TO SUBSIDE THIS EVENING AS NOSE OF THE UPPER JET PUSHES INTO COLORADO. JET AND ASSOCIATED DOWNSLOPE FLOW HAVE MIXED VERY DRY AIR TO THE SURFACE OVER THE MOUNTAINS AND I-25 CORRIDOR...WITH DEWPOINTS DROPPING INTO THE SINGLE DIGITS MANY LOCATIONS. STILL THINK WINDS WILL DECREASE ENOUGH TO END RED FLAG CONDITIONS OVER THE NEXT HOUR...SO WILL LET THE WARNING EXPIRE ON SCHEDULE. BEST CHANCE OF PRECIP APPEARS TO HAVE SHIFTED NORTH OF THE AREA...MAINLY ALONG AND NORTH OF I-70 WHERE MOISTURE AND DYNAMICS LOOK BETTER. SHORT RANGE MODELS STILL INSIST AT LEAST SNOW SHOWERS ARE POSSIBLE OVER THE CENTRAL MOUNTAINS THROUGH THE NIGHT...SO WILL KEEP POPS RATHER HIGH...THOUGH DRY SURFACE LAYER MAY LIMIT AMOUNTS. --PETERSEN && .PREV DISCUSSION... /ISSUED 325 PM MDT THU APR 21 2011/ SHORT TERM... (TONIGHT AND FRIDAY) CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS MODERATE TO STRONG WEST TO SOUTHWEST FLOW ALOFT ACROSS THE REGION AS ANOTHER POTENT SHORT WAVE TROUGH IS MOVING OUT ACROSS THE NORTHERN ROCKIES WITH ITS ASSOCIATED 100KT JET CORE TRANSLATING ACROSS THE GREAT BASIN ATTM. BOUNDARY WHICH MOVED ACROSS THE EASTERN PLAINS THIS MORNING IS EVIDENT ON RADAR ACROSS THE EASTERN MTS AND LIFTING BACK ACROSS EASTERN EL PASO COUNTY ATTM. EAST TO SOUTHEAST WINDS REMAINS EAST OF THE BOUNDARY WITH GUSTY WEST TO SOUTHWEST WINDS BEING RECORDED WEST. TONIGHT...MODELS HAD A HARD TIME WITH THIS MORNINGS FRONTAL PASSAGE THOUGH SEEM TO HAVE A HANDLE WITH BOUNDARY LIFTING BACK TO NEAR A CALHAN TO LA JUNTA TO KIM LINE THROUGH THE EARLY EVENING AS SHORT WAVE TROUGH CONTINUES TO LIFT OUT ACROSS THE NORTHERN ROCKIES. WITH THAT SAID...HAVE CANCELLED RED FLAG WARNING FOR CROWLEY...OTERO AND EASTERN LAS ANIMAS COUNTIES AND WILL KEEP FOR SOUTHERN I-25 CORRIDOR. BEST LIFT WITH PASSING WAVE STAYS TO THE NORTH THOUGH WITH CONVERGENCE ALONG BOUNDARY AND CU BUILDING ACROSS EASTERN EL PASO AND ACROSS THE FAR SE PLAINS...WILL KEEP CURRENT SLIGHT POPS ACROSS THE PIKES PEAK REGION AND ALONG AND EAST OF BOUNDARY THROUGH THE EVENING. MODELS SOUNDINGS INDICATING CAPES BETWEEN 300-700 J/KG ALONG AND EAST OF BOUNDARY...AND WITH STRONG SHEARS COULD SEE A FEW STRONGER STORMS PRODUCING GUSTY WINDS TO AROUND 50 MPH AND SMALL HAIL...IF STORMS CAN GET GOING. FURTHER WEST ACROSS THE CONTINENTAL DIVIDE...GOOD LIFT...MOISTURE AND OROGRAPHICS AHEAD AND BEHIND WAVE WILL KEEP SNOW SHOWERS ONGOING OVERNIGHT. HOWEVER...FAST MOVEMENT OF SYSTEM WILL KEEP SNOW TOTALS UNDER ADVISORY AMOUNTS...THOUGH WILL STILL HAVE 2 TO 6 INCHES OVERNIGHT WITH THE HIGHEST AMOUNTS ACROSS THE EASTERN SAWATCH RANGE. WITH JET CORE TRANSLATING ACROSS THE ROCKIES OVERNIGHT...LATEST MODELS INDICATING WINDY CONDITIONS DEVELOPING ACROSS EASTERN MTS AND IMMEDIATE ADJACENT PLAINS. CROSS-SECTIONS AND SOUNDINGS NOT INDICATING A STRONG MT WAVE SIGNATURE WITH A FORWARD SHEAR AND ONLY WEAK MT TOP INVERSIONS. HOWEVER...COULD SEE GUSTS OF 50 TO 60 MPH DEVELOPING AFTER MIDNIGHT ACROSS THE EASTERN MTS AND IMMEDIATE ADJACENT PLAINS WEST OF I-25. FRIDAY...NORTHERN ROCKIES SHORT WAVE AND ASSOCIATED STAND UP FRONT CONTINUES INTO THE NORTHERN HIGH PLAINS WITH GUSTY WEST TO NORTHWEST WINDS EXPECTED IN ITS WAKE. TEMPS COOL SLIGHTLY BEHIND PASSING SYSTEM...THOUGH WITH DRY DOWNSLOPE FLOW...WILL SEE DEW PTS TANK ACROSS THE AREA AS WELL AND HAVE UPGRADED CURRENT FIRE WEATHER WATCH FOR THE SOUTHERN I-25 CORRIDOR TO A RED FLAG WARNING. OROGRAPHICS WILL KEEP SCATTERED SNOW SHOWERS ACROSS THE CENTRAL MTS WITH LOCAL ACCUMS OF A COUPLE OF INCHES POSSIBLE. -MW LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) GENERALLY UNSETTLED WEATHER IS IN STORE AND SOME OF THE HIGHER ELEVATIONS ALONG THE CONTDVD COULD SEE SIGNIFICANT SNOWFALL. HUMIDITIES WL BE HIGHER THIS WEEKEND AND THE FIRST PART OF THE COMING WEEK AND THUS THERE WL NOT BE MUCH OF A FIRE WEATHER THREAT. ON SAT A WEAK SHORTWAVE TROF WL MOVE ACRS THE STATE AND WL BRING AT LEAST SCT PCPN TO THE MTS AND HIGH VALLEYS...BUT IT LOOKS LIKE THE SOUTHEAST PLAINS SHOULD REMAIN DRY. A FEW INCHES OF SNOW WL PROBABLY FALL OVR THE HYR ELEVATIONS OF THE CENTRAL MTS. TEMPS WL BE COOLER SAT AND SUN...GENERALLY A BIT BELOW NORMAL. ANOTHER DISTURBANCE WL MOVE OVR THE AREA SAT NIGHT...AND WITH MSTR WL CONTINUING TO STREAM INTO THE AREA FROM THE WEST AHEAD OF AN UPR TROF...SEVERAL MORE INCHES ARE LIKELY OVR THE CENTRAL MTS SAT NIGHT AND SUN. THE HYR ELEVATIONS OF THE ERN MTS WL ALSO SEE SOME LIGHT ACCUMULATIONS OF SNOW. IT LOOKS LIKE BY SUN AFTERNOON SOME PCPN MAY ALSO BE FOUND OVR THE SERN PLAINS. CHANCES ARE A WINTER WEATHER HIGHLIGHT WL BE NEEDED FOR THE CENTRAL MTS. SUN NIGHT AND THE FIRST HALF OF MON THE UPR TROF IS EXPECTED TO MOVE ACRS CO WITH PCPN CHANCES CONTINUING ACRS THE AREA AND MORE SNOW ACCUMULATIONS OVR THE MTS. ANOTHER UPR TROF THEN MOVES OVR THE STATE MON NIGHT AND TUE...BRINGING MORE PCPN CHANCES. AN UPR RIDGE IS STILL EXPECTED TO BRING DRIER WEATHER TO THE AREA WED. THU A SHORTWAVE TROF MOVES BY TO THE NORTH AND COULD BRING SOME SHOWERS TO THE CENTRAL MTS...BUT THE REST OF THE AREA SHOULD BE DRY AND WARMER. AVIATION... BOUNDARY WHICH MOVED ACROSS THE EASTERN PLAINS THIS MORNING IS EVIDENT ON RADAR ACROSS THE EASTERN MTS AND LIFTING BACK ACROSS EASTERN EL PASO COUNTY ATTM. EAST TO SOUTHEAST WINDS REMAINS EAST OF THE BOUNDARY WITH GUSTY WEST TO SOUTHWEST WINDS BEING RECORDED WEST. COULD SEE A FEW SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THIS LINE THROUGH THE EARLY EVENING. OTHERWISE VFR EXPECTED AT ALL TAF SITES. GUSTY WEST TO NORTHWEST WINDS EXPECTED TO DEVELOP OVERNIGHT ACROSS THE EASTERN MTS...WITH POTENTIAL FOR LLWS AT COS THROUGH THE EARLY MORNING. GUSTY WEST TO NORTHWEST WINDS EXPECTED TO DEVELOP AT COS...PUB AND ALS BY THE LATE MORNING. -MW && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT FRIDAY FOR COZ227>233. && 27/10
Hazardous weather outlook, Apr 21, 8:11 PM MDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 811 PM MDT THU APR 21 2011 COZ058>089-093>099-230215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 811 PM MDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT THE MOUNTAINS ALONG THE CONTINENTAL WILL SEE SHOWERS INCREASING IN COVERAGE THROUGH THE EVENING. SNOW ACCUMULATIONS OF BETWEEEN 4 TO 8 INCHES WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE EASTERN SAWATCH AND WESTERN MOSIQUITO RANGES BY FRIDAY MORNING. THE REMAINING MOUNTAIN AREAS COULD SEE LOCAL ACCUMULATIONS OF UP TO 2 INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED FIRE DANGER SHOULD BE NOTED OVER PORTIONS OF THE INTERSTATE 25 CORRIDOR AND THE SOUTHEASTERN COLORADO PLAINS ON FRIDAY. A COMBINATION OF DRY DOWNSLOPE WINDS...LOW MINIMUM RELATIVE HUMIDITIES AND EXISTING DRY FUELS WILL CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR WITH RAPID RATES OF GROWTH AND SPREAD. UPPER LEVEL DISTURBANCES WILL BE CAPABLE OF PRODUCING SIGNIFICANT ACCUMULATING SNOW OVER PORTIONS OF THE WESTERN AND ESPECIALLY CENTRAL MOUNTAINS FROM LATER SATURDAY INTO SUNDAY MORNING AND THEN AGAIN FROM MONDAY NIGHT INTO TUESDAY. IN ADDITION...HIGHER TERRAIN AREAS GENERALLY ABOVE 6000 FEET MAY ALSO NOTE SOME ACCUMULATING SNOW FROM THIS WEEKEND INTO EARLY NEXT WEEK. THUNDERSTORMS...CAPABLE OF PRODUCING HAZARDOUS CLOUD TO GROUND LIGHTNING...HAIL GENERALLY UNDER 1 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAIN AND WIND GUSTS UP TO 50 MPH AT TIMES ARE ANTICIPATED OVER EASTERN PORTIONS(AND ESPECIALLY FAR EASTERN PORTIONS) OF THE REGION FROM LATER SUNDAY INTO SUNDAY NIGHT AND THEN AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE HIGHER TERRAIN TONIGHT. 27/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:49 PM MDT | Winter Storm Warning | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 62 hr |
| Apr 22, 3:49 PM MDT | Winter Weather Advisory | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 6 more | 62 hr |
Nearby
Winter Storm Watches in Colorado, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.